Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Apr 3, 2021, 2:41 AM EDT. It took effect at Apr 3, 2021, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 2:41 AM EDT (06:41 UTC)
- In effect from
- Apr 3, 2021, 4:00 AM EDT
- Expired
- Apr 3, 2021, 8:59 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
020 WHUS72 KJAX 030641 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 241 AM EDT Sat Apr 3 2021 AMZ472-474-031500- /O.CAN.KJAX.SC.Y.0023.000000T0000Z-210403T1500Z/ /O.NEW.KJAX.SC.Y.0024.210403T0800Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 241 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Seas 5 to 8 ft expected. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-454-470-030745- /O.CAN.KJAX.SC.Y.0023.000000T0000Z-210403T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 241 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
1 follow-up statement
947 WHUS72 KJAX 031259 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 859 AM EDT Sat Apr 3 2021 AMZ472-474-031400- /O.CAN.KJAX.SC.Y.0024.000000T0000Z-210403T1500Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 859 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 1:50 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 3, 1:50 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
150 AM EDT Sat Apr 3 2021
.AVIATION...
[Through 06Z Sunday]
VFR conditions will prevail at the regional terminals. Marine
stratocumulus will impinge upon the SGJ terminal towards 13Z,
creating ceilings of 3,500 - 4,500 feet through around 21Z.
Northeasterly surface winds will remain sustained at 10-15 knots
with occasional gusts near 20 knots overnight through around 20Z
at SGJ. Otherwise, light winds overnight will become east-
northeasterly shortly after sunrise and will increase to 10-15
knots with occasional gusts to near 20 knots by 16Z. Winds will
then steadily decrease after 21Z, with light winds expected
overnight on Saturday night at all of the terminals.
&&
.PREV DISCUSSION [845 PM EDT]...
.NEAR TERM [Through Tonight]...
Winds will begin to weaken this evening as the pressure gradient
across the area weakens. The high pressure ridge will shift
southeast, stretching along the Appalachians and dipping down
into SE GA. Boundary layer winds at inland will decouple from the
upper level flow and become calm overnight. Calm winds and clear
skies will allow for excellent radiative cooling conditions
tonight. Overnight lows will be COLD in the lower 30s for inland
SE GA and mid-to-upper 30s for inland NE FL (challenging records
for our area, see climate section below). Northeasterly winds at
coastal locations will remain slightly stronger, keeping
temperatures from getting too cold. Along the coast and the St.
Johns River basin lows tonight are expected to be in the 40s.
Frost and light freeze conditions are expected at inland
locations. A freeze warning for northern inland SE GA and a frost
advisory for other inland SE GA and NE FL locations will go into
effect late tonight until shortly after sunrise tomorrow. The
frost advisory was expanded to include western and central Marion
county in NE FL due to the anomalous nature of this late season
frost and higher sensitivity to its effects.
.SHORT TERM [Saturday Through Sunday Night]...
High pressure over the southern Appalachians will shift southeast
over the area and gradually weaken through the weekend. The
pressure gradient will continue to weaken, and winds will become
lighter on Saturday. Dry northwest flow aloft will keep skies
mostly sunny with some marine stratocumulus possible near the
coast due to northeasterly onshore surface flow and the
development of a coastal trough. High Temperatures on Saturday
will begin to rise again with highs in the middle 60s in SE GA and
upper 60s to lower 70s in NE FL. Temperatures will be slightly
cooler at the coasts with highs in the low-to-mid 60s. Overnight
lows on Saturday will be in the mid-to-upper 30s for inland SE GA,
low-to-mid 40s for inland NE FL, and middle 40s to near 50 at the
coasts. The warming trend will continue Sunday with high pressure
overhead and light winds. Highs will be in the 70s across the
area, slightly cooler in the upper 60s at the coasts, and
overnight lows will be in the 40s.
.LONG TERM [Monday Through Friday]...
High pressure will continue to be the dominant feature in our
weather pattern through the long term. The high pressure center
will shift off the coast into the Atlantic early next week,
causing winds to become southerly, which will increase
temperatures and humidity. High temperatures are expected to reach
back into the 80s by Tuesday. High pressure will continue to
gradually weaken and shift southeast through Thursday, then low
pressure will swing across the Central United States towards the
Mid-Atlantic region. This system will bring our next chance of
rain as it brings a cold front across the area on Friday. There
will be a chance of rain ahead of the cold front on Thursday in SE
GA and Friday in SE GA and NE FL.
.MARINE...
Rip Currents: High rip current risk for NE FL beaches will
potentially continue into Saturday, with a moderate risk mostly
likely at this time for the SE GA coast due to weakening onshore
flow and subsiding seas.
.FIRE WEATHER...
Elevated fire danger this afternoon due to low relative humidity
and gusty winds. Min relative humidities inland remain at critical
values in the 20s. Late Tonight into early Saturday morning inland
frost and light freeze conditions will be possible as lows dip
into the lower 30s. Decreasing winds expected Saturday and Sunday
as high pressure settles overhead. Min relative humidity this
weekend in SE GA expected to remain at critical values in the 20s,
but increase into the 30s in NE FL. Lower dispersions 20-30 units
expected Sunday due to weak transport winds. Marion, Putnam, and
Flagler counties will see slightly higher dispersions 30-40 units.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 36 72 41 77 / 0 0 0 0 0
SSI 61 43 68 48 73 / 0 0 0 0 0
JAX 66 39 71 45 77 / 0 0 0 0 0
SGJ 64 46 68 49 73 / 0 0 0 0 0
GNV 70 41 73 43 78 / 0 0 0 0 0
OCF 71 43 76 45 79 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory until 9 AM EDT this morning for Baker-Bradford-
Central Marion-Eastern Alachua-Gilchrist-Hamilton-Inland
Nassau-Northern Columbia-Southern Columbia-Suwannee-Trout
River-Union-Western Alachua-Western Clay-Western Duval-
Western Marion-Western Putnam.
High Rip Current Risk until 9 AM EDT this morning for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Freeze Warning until 9 AM EDT this morning for Appling-Atkinson-
Bacon-Brantley-Coffee-Jeff Davis-Northern Ware-Pierce-Wayne.
Frost Advisory until 9 AM EDT this morning for Clinch-Echols-
Inland Camden-Inland Glynn-Northeastern Charlton-Southern
Ware-Western Charlton.
High Rip Current Risk until 9 AM EDT this morning for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 11 AM EDT this morning for Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 4 AM EDT early this morning for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM.
&&Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.